[Skip to Content]
[Skip to Content Landing]
Article
October 1991

Medication-induced Bilateral Anterior Uveitis

Author Affiliations

Baltimore, Md

Arch Ophthalmol. 1991;109(10):1343. doi:10.1001/archopht.1991.01080100023008
Abstract

To the Editor.  —I was interested to see the recent article by Tilden et al1 reporting 13 cases of bilateral anterior uveitis caused by systemic use of sulfonamides. It was surprising to learn that, as mentioned in the article, only one case of this cause-effect relationship had been previously reported.2 It reminded me of a patient I saw in 1974 whom I believed had two episodes of medication-induced anterior uveitis; the first as a response to methenamine hippurate, and the second caused by sulfamethoxazole and trimethoprim.

Report of a Case.  —On November 26, 1974, a 28-year-old black woman presented with a symmetric, moderately severe, bilateral, anterior uveitis and presumed trabeculitis 2 days after beginning methenamine hippurate for a bladder infection. She had a history of congenital bladder problems that resulted in frequent bladder infections requiring antibiotic treatment. On presentation she had elevated intraocular pressure (27 mm Hg

First Page Preview View Large
First page PDF preview
First page PDF preview
×